Felbamate overdose: a case report and discussion of a new antiepileptic drug

Pediatr Emerg Care. 1995 Dec;11(6):369-71. doi: 10.1097/00006565-199512000-00009.

Abstract

Felbamate was approved in July 1993 for use alone or in combination with other antiepileptic drugs for partial seizures and Lennox-Gastaut syndrome. We report an overdose of felbamate in a teenage female patient who, in a suicide gesture, ingested eight times her maximum dose and suffered only mild side effects. This first report of a felbamate overdose is presented and followed by a discussion of felbamate's effectiveness, pharmacology, adverse effects, and drug interactions.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Anticonvulsants / pharmacology
  • Anticonvulsants / poisoning*
  • Anticonvulsants / therapeutic use
  • Drug Overdose
  • Felbamate
  • Female
  • Humans
  • Phenylcarbamates
  • Propylene Glycols / pharmacology
  • Propylene Glycols / poisoning*
  • Propylene Glycols / therapeutic use
  • Seizures / drug therapy
  • Suicide, Attempted

Substances

  • Anticonvulsants
  • Phenylcarbamates
  • Propylene Glycols
  • Felbamate